The Annals of Probability

On the Cadlaguity of Random Measures

Robert J. Adler and Paul D. Feigin

Full-text: Open access


We consider finitely additive random measures taking independent values on disjoint Borel sets in $R^k$, and ask when such measures, restricted to some subclass $\mathscr{A}$ of closed Borel sets, possess versions which are "right continuous with left limits", in an appropriate sense. The answer involves a delicate relationship between the "Levy measure" of the random measure and the size of $\mathscr{A}$, as measured via an entropy condition. Examples involving stable measures, Dudley's class $I(k, \alpha, M)$ of sets in $R^k$ with $\alpha$-times differentiable boundaries, and convex sets are considered as special cases, and an example given to show what can go wrong when the entropy of $\mathscr{A}$ is too large.

Article information

Ann. Probab. Volume 12, Number 2 (1984), 615-630.

First available in Project Euclid: 19 April 2007

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Primary: 60G17: Sample path properties
Secondary: 60J30 60G15: Gaussian processes

Random measures independent increments cadlag entropy convex sets


Adler, Robert J.; Feigin, Paul D. On the Cadlaguity of Random Measures. Ann. Probab. 12 (1984), no. 2, 615--630. doi:10.1214/aop/1176993309.

Export citation